MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: snap audible sound heard from the device while deploying the stent.Upon reaching the point of no return while deploying the stent, dr (b)(6) said that there was snap audible sound from the device, in fear of the stent may cause further complication, dr (b)(6) asked the nurse to recapture the whole stent into the device.And according him, there was no any difficulty in taking out the device out from the patient.The case was then completed by using a tae-woong stent and case was reported to be successful.Device evaluation: the evo-25-30-8-c device of lot number c1261846 was returned to cook ireland and evaluated on the 11-july-2018.The following additional information was also received in the complaint file: general questions: what endoscope type and channel size was used? colonoscope, 3.7mm.What was the position of the elevator? was it opened or closed? open.Details of the wire guide used (diameter, type, make)? 0.035 inch, visiglide, olympus.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes, mid colon region.Stricture information: what was the length and diameter of the stricture? 3cm.Where was the stricture located in the body? colon.Was there resistance felt passing wire guide through stricture? no.Was there resistance felt passing the evolution through stricture? yes.Was the stricture dilated before stent placement? yes.Questions related to during insertion into patient: was the product inspected for kinks or damage before use? yes.Was resistance felt during insertion into patient? if yes, at what point? yes, right at the point-of-no-return.Questions related to during stent placement: was the yellow marker kept in view during deployment? yes, about 4-5cm away from the stricture.Lab evaluation: upon evaluation of the returned device, there was a kink at the handle most likely due to transportation of the device.Handle was dismantled and it was evident that the flexor was broken at the shuttle cap.The stent was manually deployed with no issues observed with the stent.When the trigger was activated there was no deployment or recapture of the stent.The red indicator did move showing the handle mechanism was working but flexor no longer connected.Red cursor at the proximal end of handle indicating stent should be deployed.Flexor is in fully recaptured position with stent partially deployed approx.1 cm.Lock wire not returned.Customer complaint confirmed as failure was verified in laboratory.The flexor was seen to be broken during the lab evaluation.Root cause: it¿s likely the potential cause of failure is related to handling damage which damaged/weakened/kinked the wall of the flexor.This resulted in a build up of pressure and the flexor breaking during the procedure.Document review: prior to distribution all evo-25-30-6-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the qc records showed a nc (flexor delamination) was noted on the work order, however this was subsequently re- worked and would not have attributed to this complaint issue.Ifu review: as per the instructions for use, which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no evidence to suggest that the user did not follow the instructions for use.Summary: customer complaint confirmed as failure was verified in laboratory.The flexor was seen to be broken during the lab evaluation.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.
 
Event or Problem Description
Report is being submitted under the precedence of "flexor kinked/stretched/broken/compressed" and "stent removed while partially exposed".Upon reaching the point of no return while deploying the stent, dr (b)(6) said that there was snap audible sound from the device, in fear of the stent may cause further complication, dr (b)(6) asked the nurse to recapture the whole stent into the device.And "according to" him, there was no any difficulty in taking out the device out from the patient.The case was then completed by using a tae-woong stent and case was reported to be successful.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7718350
Report Number3001845648-2018-00343
Device Sequence Number1065121
Product Code MQR
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)180816(10)C1261846
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2018
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC1261846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/25/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2018
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1